Idaho, 2013Flash Flood in Idaho, July 2, 2013
July 2, 2013 · NWS PIH · 1 event in 1 county or zone
Custer County Sheriffs office reported 1 foot of water near Garden Creek affecting power and telephone poles.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Custer County Sheriffs office reported 1 foot of water near Garden Creek affecting power and telephone poles.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 2, 1:17 PM MST, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 2, 1:17 PM MST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
217 PM MDT TUE JUL 2 2013
.SHORT TERM...THE CENTER OF THE HIGH PRESSURE RIDGE IS LOCATED
NEAR THE EXTREME SOUTHWEST CORNER OF IDAHO THIS AFTERNOON.
SATELLITE WATER VAPOR IMAGERY SHOWS A DISTURBANCE IN SOUTHEAST
OREGON ROTATING TOWARDS THE CENTRAL MOUNTAINS. IN THE
MEANTIME...SURFACE HEATING IS LEADING TO INSTABILITY AND SOME
CONVECTIVE CELLS JUST BEGINNING TO DEVELOP BETWEEN BLUE DOME AND
CRATERS OF THE MOON. MID LEVEL STEERING WINDS MOSTLY NORTHERLY SO
WHATEVER CELLS DEVELOP SHOULD TRACK DOWN TOWARDS RICH FIELD AREA.
WEDNESDAY...SHORT WAVE PASSING THROUGH ALBERTA WITH ANOTHER ON THE
HEELS APPROACHING BRITISH COLUMBIA WILL HELP FLATTEN THE HIGH
PRESSURE RIDGE AND BRING TEMPERATURES DOWN 3 TO 5 DEGREES. WE
CONTINUE TO RELY ON THE NAM MODEL AS IT HAS HANDLED THE CONVECTION
UNDER THE RIDGE BETTER. BY WEDNESDAY AFTERNOON MUCH OF THE DEEPER
MOISTURE SHOULD ROTATE INTO THE CARIBOU AND SOUTH CENTRAL
HIGHLANDS SO AFTERNOON SHOWERS AND THUNDERSTORMS WERE INCREASED IN
THAT AREA.
.LONG TERM...THURSDAY...THE STRONGER SHORT WAVE MOVING INTO
BRITISH COLUMBIA WITH A LEADING SURFACE CO9COLD FRONT ACROSS THE PAN
HANDLE GRADUALLY THROUGH FRIDAY BRINGS COLDER AIR SOUTHWARD. THE
FRONT TRAILS INTO STANLEY AREA AROUND MID NIGHT THURSDAY NIGHT AND
DRAGS EASTWARD ACROSS THE FORECAST AREA FRIDAY...ALTHOUGH MODELS
DO NOT SUGGEST A LOT OF WINDS WITH THE FRONT. KEPT A CHANCE OF
MOUNTAIN SHOWERS AND ISOLATED THUNDERSTORMS IN BOTH THURSDAY AND
FRIDAY AND LOWERED VALLEY TEMPERATURES TO NEAR 90F. GFS IS MUCH
QUICKER TO BRING DRIER AIR IN FROM THE WEST OVER THE ECMWF AND
THAT TREND PERSISTS INTO NEXT WEEK. FOR NOW...MAINTAINED A SLIGHT
CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE MOUNTAINS EACH DAY AND
TEMPERATURES NEAR 90F IN THE LOWER VALLEYS. RS
&&
.AVIATION...LOOK FOR VICINITY THUNDERSTORMS LATE THIS AFTERNOON INTO
EARLY EVENING BECAUSE OF MONSOONAL MOISTURE AND HEATING. KSUN STANDS
THE BEST CHANCE OF THUNDERSTORMS ON STATION THIS AFTERNOON INTO
EARLY EVENING. EXPECT GUSTY WINDS AND FREQUENT LIGHTING IN AND
AROUND THUNDERSTORMS. LOOK FOR A BETTER CHANCE OF THUNDERSTORMS ON
WEDNESDAY AFTERNOON FOR ALL TAF SITES. WYATT
&&
.FIRE WEATHER...MONSOONAL MOISTURE WORKING AROUND AN AREA OF HIGH
PRESSURE WILL PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS FOR MUCH
OF THE WEEK. GUSTY OUTFLOW WINDS AND FREQUENT LIGHTNING ARE POSSIBLE
NEAR STORMS. LOOK FOR BREEZY WINDS ON FRIDAY WITH AN ARRIVAL OF A
WEAK COLD FRONT. ADDITIONALLY....EXPECT SLIGHTLY COOLER WEATHER
FRIDAY THROUGH THE WEEKEND. WYATT/VALLE
&&
.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 2, 2:43 AM MST, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
343 AM MDT TUE JUL 2 2013
IDZ017>025-031-032-030945-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
343 AM MDT TUE JUL 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
EXPECT ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS MUCH OF SOUTHEAST IDAHO. EXTREMELY HOT CONDITIONS
WILL AGAIN CONTINUE TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED TO SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE
ENTIRE FORECAST PERIOD.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
In the hours before
Special weather statement, Jul 2, 1:28 PM MST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
228 PM MDT TUE JUL 2 2013
IDZ019-020-032-022115-
CLARK ID-JEFFERSON ID-BUTTE ID-
228 PM MDT TUE JUL 2 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
SOUTHWESTERN CLARK COUNTY IN EASTERN IDAHO
NORTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 315 PM MDT
AT 225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF NORTHWEST INL..MOVING SOUTH AT
5 MPH.
WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHWESTERN CLARK COUNTY...
RURAL NORTHWESTERN JEFFERSON COUNTY...
RURAL NORTHEASTERN BUTTE COUNTY...
LAT...LON 4382 11242 4381 11285 4414 11284 4410 11258
TIME...MOT...LOC 2028Z 012DEG 5KT 4403 11274
Special weather statement, Jul 2, 2:12 PM MST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
312 PM MDT TUE JUL 2 2013
IDZ019-020-022200-
CLARK ID-JEFFERSON ID-
312 PM MDT TUE JUL 2 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL CLARK COUNTY IN EASTERN IDAHO
CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 400 PM MDT
AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF CAMAS..MOVING SOUTH AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4383 11212 4378 11245 4410 11248 4413 11224
TIME...MOT...LOC 2112Z 352DEG 16KT 4401 11234
EP/DH
Special weather statement, Jul 2, 2:53 PM MST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
353 PM MDT TUE JUL 2 2013
IDZ020-022245-
BINGHAM ID-BUTTE ID-
353 PM MDT TUE JUL 2 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
NORTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
UNTIL 445 PM MDT
AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF ARCO..MOVING SOUTH AT 20
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4329 11321 4359 11332 4368 11310 4338 11289
TIME...MOT...LOC 2153Z 344DEG 18KT 4356 11317
EP/DH
Special weather statement, Jul 2, 3:27 PM MST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
427 PM MDT TUE JUL 2 2013
IDZ017-020-022315-
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-BLAINE ID-
427 PM MDT TUE JUL 2 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
SOUTHEASTERN BUTTE COUNTY IN EAST CENTRAL IDAHO
EXTREME WEST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
EXTREME SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 515 PM MDT
AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
CENTRAL INL TO 14 MILES SOUTHWEST OF SOUTHWEST INL..AND MOVING EAST
AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4328 11294 4328 11300 4326 11301 4313 11335
4344 11345 4369 11275 4347 11242
TIME...MOT...LOC 2227Z 272DEG 9KT 4356 11282 4340 11318
EP/DHSpecial weather statement, Jul 2, 4:38 PM MST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
538 PM MDT TUE JUL 2 2013
IDZ018-032-030045-
CUSTER ID-
538 PM MDT TUE JUL 2 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL CUSTER COUNTY IN CENTRAL IDAHO
UNTIL 645 PM MDT
AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHALLIS..MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHALLIS...
LAT...LON 4439 11389 4420 11435 4453 11449 4461 11427
TIME...MOT...LOC 2338Z 331DEG 11KT 4449 11431
DMH
Local storm report, Jul 2, 4:39 PM MST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
539 PM MDT TUE JUL 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 5 W CHALLIS 44.50N 114.33W
07/02/2013 E0.50 INCH CUSTER ID TRAINED SPOTTER
&&
PANGELFlash Flood, Custer
- When
- July 2, 5:50 PM MST to 9:00 PM MST
- Where
- Custer County, 1 mi N of Challis to 1 mi W of Challis
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 44.514, -114.230
Custer County Sheriffs office reported 1 foot of water near Garden Creek affecting power and telephone poles.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Hampshire, July 2, 2013$10 million · 6 events
- Tornado in South Carolina, July 2, 20139 injured · $88,000 · EF1 · 1 event
- Strong Wind in American Samoa, July 2 to 3, 2013$4.0 million · 1 event
- Flash Flooding in Vermont, July 2, 2013$325,000 · 3 events
- Flash Flood and Debris Flow in California, July 2 to 3, 2013$150,000 · 1 in hail · 6 events
- Tornado and Damaging Winds in North Carolina, July 2, 2013$115,000 · EF0 · 4 events
- Hail in Iowa, July 2, 2013$82,000 · 1 in hail · 6 events
- Hail and Damaging Wind in West Virginia, July 2, 2013$90,000 · 0.88 in hail · 3 events
- Flash Flood in New Hampshire, July 2 to 3, 2013$50,000 · 1 event
- High Wind in Nevada, July 2, 2013$50,000 · 52 kt wind · 1 event
- Lightning Strikes in Georgia, July 2, 20131 injured · $20,000 · 2 events
- Flash Flood and Hail in New Mexico, July 2, 2013$1,000 · 1.75 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469027.